Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 3, 2006, 1:31 AM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 1:31 AM MDT (07:31 UTC)
- Expired
- Aug 3, 2006, 3:30 AM MDT
- In force
- 119 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 30 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 7.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 030735
FFWEPZ
NMC013-TXC141-030930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
131 AM MDT THU AUG 3 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DONA ANA COUNTY IN NEW MEXICO
THIS INCLUDES THE CITIES OF...VADO...SUNLAND PARK...CHAPARRAL
EL PASO COUNTY IN TEXAS
THIS INCLUDES THE CITIES OF...ANTHONY...SOCORRO...CANUTILLO...
MONTANA VISTA...FORT BLISS AND EL PASO
* UNTIL 330 AM MDT
* AT 121 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE EL
PASO METROPOLITAN AREA AND SURROUNDING COMMUNITIES
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS
...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
DRAINAGE AREAS AND LOW LYING SPOTS.
RISES IN THE WATER LEVEL OF THE RIO GRANDE ARE EXPECTED BUT IT IS
EXPECTED TO REMAIN WITHIN ITS BANKS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3235 10651 3225 10638 3201 10639 3199 10610
3195 10605 3144 10613 3149 10623 3170 10636
3176 10644 3175 10650 3179 10658 3207 10688
$$
LUNDEEN1 follow-up statement
000
WGUS74 KEPZ 030936
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
330 AM MDT THU AUG 3 2006
NMC013-TXC141-030940-
EL PASO TX-DONA ANA NM-
330 AM MDT THU AUG 3 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR DONA ANA AND EL PASO
COUNTIES...
THE FLASH FLOOD WARNING FOR EL PASO AND SOUTHERN DONA ANA COUNTIES
HAS EXPIRED. THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN HAVE
DIMINISHED AND MOVED OUT OF THE WARNED AREA. SOME LIGHT RAIN IS
STILL OCCURRING OVER PORTIONS OF THE AFFECTED AREA BUT SHOULD END
SOON.
RUNOFF FROM THE HEAVY RAINFALL IS CONTINUING TO MOVE THROUGH THE
AFFECTED AREA. PONDING AND FLOODING OF LOW LYING AND POORLY DRAINED
AREAS IS ONGOING. MANY STREETS AND ROADS ARE FLOODED AND WILL TAKE
SOME TIME TO DRAIN.
DO NOT ATTEMPT TO DRIVE THROUGH OR CROSS ANY FLOODED STREETS OR
ROADS. IF WATER HAS RISEN IN YOUR LOCATION...MOVE TO HIGHER
GROUND.
LAT...LON 3277 10727 3279 10688 3283 10687 3305 10633
3298 10633 3295 10638 3201 10639 3199 10602
3141 10597 3139 10605 3146 10620 3176 10644
3175 10650 3179 10656 3179 10729
$$
LUNDEENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:44 PM MDT, 10 hours 47 minutes earlier.
Area forecast discussion, Aug 2, 2:44 PM MDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 244 PM MDT WED AUG 2 2006 .SYNOPSIS... ABUNDANT MOISTURE REMAINS ACROSS THE AREA WHICH WILL LEAD TO SCATTERED THUNDERSTORMS THIS EVENING. LOCALLY HEAVY RAINFALL IS AGAIN POSSIBLE THIS EVENING. AFTER TODAY A SLOW DRYING TREND WILL BEGIN...BUT THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH THE FIRST PART OF NEXT WEEK. TEMPERATURES WILL START A LITTLE BELOW NORMAL TOMORROW AND WILL SLOWLY RISE TO NORMAL LEVELS BY THE WEEKEND. && .DISCUSSION... THE UPPER LOW THAT HAS GIVEN US ALMOST A WEEK OF EXCESSIVE RAINFALL IS FINALLY ABOUT TO FADE AWAY...BUT TO REPLACE IT WILL BE ANOTHER UPPER LOW TO OUR SOUTH...BUT MORE ON THAT IN A MINUTE. IN THE SHORT TERM WE WILL SEE MORE AFTERNOON AND EVENING THUNDERSTORMS AS ABUNDANT MOISTURE CONTINUES TO REMAIN IN THE REGION. PWS THIS MORNING ARE RUNNING ABOUT 150 PERCENT OF NORMAL. CURRENT STORM MOTION LOOKS TO BE FROM THE NORTHEAST TO THE SOUTHWEST...SO STORMS THAT FORM ON THE SACS WILL WORK THEIR WAY IN THE DIRECTION OF EL PASO. WELL SEE IF THE STORM CAN WORK THAT FAR ACROSS THE LOWER ELEVATIONS. AS I SAID BEFORE THE ONE UPPER LOW WILL BE REPLACED BY ANOTHER UPPER LOW. THIS SECOND UPPER LOW WILL FORM TO THE SOUTHEAST OF EL PASO. THE LOW WILL BE CAUGHT UP IN THE EASTERLIES AND THAT WILL MOVE IT JUST TO OUR SOUTH THEN INTO ARIZONA BY FRIDAY. AS THE LOW COMES ACROSS IT WILL GIVE US ANOTHER CHANCE FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ON THURSDAY. BY FRIDAY THE ETA SAYS THE MOISTURE PLUME WILL BE PUSHED OFF INTO ARIZONA WHILE THE GFS SAYS WE WILL BE ON THE EASTERN SIDE OF THE PLUME...BUT STILL VERY MOIST. IVE GONE THE MIDDLE GROUND BY BEGINNING TO TRIM BACK POPS OUT EAST FIRST AND THEN STILL KEEPING THEM SCATTERED OUT WEST. OUR DRYING TREND SHOULD ALLOW US TO DISCONTINUE THE FLASH FLOOD WATCH EITHER TONIGHT OR LATE ON THURSDAY. BY THE WEEKEND MOST OF THE MOISTURE PLUME WILL BE TO OUR WEST...BUT WE WILL CONTINUE TO SEE ENOUGH MOISTURE TO KEEP ISOLATED POPS IN THE FORECAST THROUGH THE FIRST PART OF NEXT WEEK. TEMPERATURES TOMORROW WILL CONTINUE TO RUN A FEW DEGREES BELOW NORMAL WITH THE CLOUDS AND MOISTURE. AS THE MOISTURE BEGINS TO MOVE TO OUR WEST WE WILL BEGIN TO SEE A SLOW WARMING TREND AND WILL SEE TEMPERATURES BACK UP TO SEASONAL NORMALS BY THE WEEKEND. && .AVIATION...01/18Z-02/18Z GENERALLY SCT050 SCT-BKN100-150 AGL WITH SCATTERED SHOWERS AND THUNDERSTORMS 21Z-05Z WITH MVFR VSBY AND CIGS NEAR STORMS WITH ISOLATED AREAS OF IFR CONDITIONS IN VERY LOCALIZED HEAVY RAINFALL. ACTIVITY LESS NUMEROUS AND INTENSE THAN YESTERDAY AND BECOMING MORE ISOLATED NORTH OF KTCS AND WEST OF KDMN. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 91 70 90 69 / 40 40 40 30 30 SIERRA BLANCA TX 58 89 65 85 66 / 40 40 40 30 30 LAS CRUCES 67 91 67 90 69 / 40 40 40 30 30 ALAMOGORDO 64 88 65 90 67 / 30 40 40 40 30 CLOUDCROFT 47 68 48 67 48 / 30 50 40 40 30 TRUTH OR CONSEQUENCES 64 89 64 90 67 / 30 40 40 40 40 SILVER CITY 60 82 59 78 60 / 40 40 40 40 40 DEMING 62 90 64 89 66 / 40 40 40 40 40 LORDSBURG 60 89 63 87 65 / 40 40 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... 15
Hazardous weather outlook, Aug 2, 10:29 AM MDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1029 AM MDT WED AUG 2 2006 NMZ022>025-030>032-TXZ055-056-031630- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1029 AM MDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT OF HEAVY RAIN ACROSS THE AREA IS AGAIN POSSIBLE TODAY. SCATTERED THUNDERSTORMS COULD PRODUCE ONE TO THREE INCHES OF RAINFALL. MUCH OF THE AREA HAS RECEIVED ABUNDANT RAINFALL DURING THE LAST WEEK...SO HEAVY RAINFALL OVER SATURATED GROUND COULD LEAD TO EXCESSIVE RUNOFF AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAVY RAINFALL THREAT WILL SLOWLY DIMINISH DURING THE WEEK AS THE MAIN MOISTURE PLUME MOVES WEST OF THE AREA. SCATTERED TO ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 12:25 AM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1225 AM MDT THU AUG 3 2006 NMZ024-032-TXZ055-030700- SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 1225 AM MDT THU AUG 3 2006 ...LINE OF STRONG THUNDERSTORMS MOVING INTO EL PASO AND DONA ANA COUNTIES... AT 1217 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...SMALL HAIL AND HEAVY RAIN ALONG A LINE EXTENDING FROM 8 MILES EAST OF MONTANA VISTA TO ORGAN. MOVEMENT WAS SOUTHWEST AT 35 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EL PASO...LAS CRUCES...VINTON...VADO...CANUTILLO...LA MESA AND MESILLA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:54 AM MDT | Flash Flood Watch | EPZ | 13 hr | |
| Aug 3, 4:41 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo, Luna | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.